Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking Insulin for diabetes. High BP and heart rate. Can I reduce insulin intake?

Hi Doctor: I am a diabetic patient for the last 20 years. I am 69 yrs.old. Recently I have started taking insulin (4 months).Now it varies between 120 and 160. Previously it shot upto 380 and stayed there for almost 3 months.Sometimes I suffer from high heart speed (P.A.P) and slight pressure on heart which lasts some seconds.I suffer from high BP which remains under control due to medicine i. e. 130/85-90. At present I am taking Insulin (20/14),glyciphaze tab 0-0-0, Dytor 40 (1 OD),Pregator caps (1 OD),Eritel-CH 40 (1 OD), Cardivas 3.125 (1OD), ASP Atorva 75 (1 OD) and clotas tab (1 OD) Please advise i) can I reduce insulin intake and how much? 2) Please reset the medicine/dose or alternative medicine more suitable and effective, May I mention that I am a retired person sitting at home.Doing stationery cycling for 30 minutes for 4-5 days a week in winter and 7 days in summer. I feel excessive cold. I neither smoke nor drink .Rarely take chicken otherwise I am vegetarian for 360 days.I take green vegetales and fruit for 6 days a week. Please advise Thanks & regards, ramsoni YYYY@YYYY
Asked On : Mon, 10 Dec 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Aug 2012
Hello there.

Thank you for your query.

You have nicely given the current details of your health to help me answer your query.

When a person with your kind of diabetes for such a long time sees that the sugars are always uncontrolled, the doctor is left with no choice but start you on insu;lin as the other oral medications are not fully effective.
In your case to reduce the dose of insulin you can do it by the following few ways:
1. You can take moderate dose (discuss with your doctor) of medications from the category Sulphonylurea which you are not taking currently. By taking that it might help a bit (I am not very hopeful as already you have been past 20 years with diabetes) to reduce dose of insulin
2. In spite of doing the exercise you have mentioned here, if you are overweight then cut down your calories coming from food by 25 to 30% and this will reduce your need of insulin dose.
3. If you are overweight, even increasing the amount of exercise- cycling twice a day (total 60 minutes/ day) and per day of the week will help you further lose weight and bring down insulin requirement.
4. If you are overweight increasing the dose of tablet Glyciphage to total 2500 mg/day (must discuss with your doctor to rule out any contraindication to this) is one more way to reduce insulin requirement
5. If you are NOT overweight and do not have any known cardiac illness then adding a tablet known as pioglitazone in your medications (must must discuss with your doctor) will also help in reducing the dose of insulin
6. New medications which are expensive and not very effective can be tried like Vildagliptin/ sitagliptin/ GLP-analogues if money is not a problem for you.
If feeling excessive cold, please check your thyroid also.
I hope you got your answer. For any related query please get back to me.
Answered: Tue, 11 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor